Alert archive / Florida / Special Weather Statements in 2025
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 18, 2025, 4:21 PM EDT for Broward County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2025, 4:21 PM EDT (20:21 UTC)
- Expired
- Aug 18, 2025, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 50
County Broward County, FL
The radar
The Miami radar (KAMX), 81 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KNQX), launched 12:00Z, 8.4 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1619 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
134
WWUS82 KMFL 182021
SPSMFL
Special Weather Statement
National Weather Service Miami FL
421 PM EDT Mon Aug 18 2025
FLZ067-071-182045-
Inland Broward County FL-Inland Palm Beach County FL-
421 PM EDT Mon Aug 18 2025
...A strong thunderstorm will impact portions of north central
Broward and south central Palm Beach Counties through 445 PM EDT...
At 421 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 12 miles north of Mile Marker 30 On Alligator
Alley, or 17 miles west of Coral Springs, moving southwest at 5 mph.
HAZARD...Wind gusts of 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mile Marker 30 On Alligator Alley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2646 8054 2631 8039 2611 8053 2632 8076
TIME...MOT...LOC 2021Z 045DEG 6KT 2633 8054
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
CWCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 18, 1:09 PM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Aug 18, 1:09 PM EDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Miami FL 109 PM EDT Mon Aug 18 2025 ...New AVIATION... .UPDATE... Issued at 1225 PM EDT Mon Aug 18 2025 Forecast remains on track for today as a late start to convection is expected in the late afternoon and extending into the evening. With a weak flow pattern, the sea breezes still look to be the primary initiator with convection today and steering flow looks to be south/southwest due to conditions mentioned in the previous discussion. PoPs today peak around 30-40% for the east coast and 70-80% for interior and SW Florida. For tomorrow, rain chances become more uniform across the region at 60-70%. High temperatures will continue to reach the mid 90s each day. && .SHORT TERM... (Today through Tuesday) Issued at 102 AM EDT Mon Aug 18 2025 Monday begins just like any other typical summertime day in South Florida. Very weak east-southeast flow prevails early in the day as mid to upper level ridging retreats and leaves South Florida in the absence of significant synoptic influence. As the day progresses, Hurricane Erin slowly enters the picture and surface flow tries to attain a more northerly direction over local waters, while flow remains extremely weak over land. Sea breezes are expected to be the primary driver of convection as Hurricane Erin remains well towards the southeast, although as sea breezes progress inland, northeast flow will develop across the eastern half of the area with northwest flow over the western half of the area. This will create kind of a unique scenario where convection begins to develop along the sea breezes and slowly pushes towards the south. Overall, with such weak background flow the storm movement will be slow and close to the metro areas. Convection will likely begin across far western parts of the east coast metro areas and very slowly progress inland and eventually towards the south as the afternoon and evening progress. There will likely be a sharp gradient in cloud cover, with sunshine remaining only over the immediate coastal areas and barrier islands. Generally quiet conditions should prevail overnight Monday into Tuesday, although some high-res guidance is hinting at a slower halt to convection, with some activity lingering into the first half of the night. On Tuesday, Erin continues to propagate northward and is forecast to make its closest pass to the peninsula well off to the east. This is where we begin to see slightly stronger and more uniform northerly flow develop across the area. A few coastal showers will be possible during the morning hours, but shower and thunderstorm activity will begin to increase across land areas by the early afternoon hours as daytime heating is maximized. A similar evolution is expected through the day with a general southerly motion to the showers and thunderstorms. As the day progresses, we should see surface flow beginning to veer more northwesterly which will possibly advect the focus of convection across the far southern portions of the area, including more of the Miami-Dade and Broward metro areas than on Monday. All of this is dependent on the progression of Hurricane Erin, and slight deviations in the storm speed or motion could change timing for wind shifts across Florida, which would impact the exact propagation of local thunderstorms. && .LONG TERM... (Tuesday night through Sunday) Issued at 102 AM EDT Mon Aug 18 2025 Hurricane Erin remains the primary synoptic feature through much of the long term period. As this system continues northeastward, surface flow across South Florida veers more westerly by Wednesday afternoon and will remain west-southwest through much of the period. The only exception is along the immediate east coast where a sea breeze will attempt to develop each afternoon and we could see brief periods of southerly or even southeasterly winds in these regions. A drier airmass moves in on Wednesday facilitated by Hurricane Erin's circulation which could act to reduce rain chances during the mid-week period. PWATs will range from 1.6 to 1.7 inches, which could support a few isolated showers and storms but mostly sunny conditions should prevail overall on Wednesday. On Thursday and Friday a bit more moisture is able work into the area, especially over the Lake Okeechobee region including Glades, Hendry and Palm Beach counties, and this is where we should see most showers and storms on Thursday and Friday afternoon, potentially progressing eastward towards towards coast by the evening as westerly flow continues to prevail, albeit very light. Heading into the weekend, Hurricane Erin's influence begins to weaken leaving South Florida without much synoptic influence at all. Surface flow weakens significantly which should allow for a more typical sea breeze pattern to dominate for Saturday and Sunday, with an eastern breeze able to push inland and focus convection across interior and Southwest portions of the area. Temperatures should range from the low to mid 90s through the period, with heat index values ranging in the low 100s to around 105, potentially dancing around Heat Advisory criteria, so this potential will be monitored each day. && .AVIATION... (18Z TAFS) Issued at 108 PM EDT Mon Aug 18 2025 Scattered showers and thunderstorms this afternoon into early evening may result in brief flight restrictions. Easterly winds this afternoon around 10 kts for most sites, with a westerly Gulf breeze this afternoon at APF. && .MARINE... Issued at 102 AM EDT Mon Aug 18 2025 Pattern change begins Monday as distant Hurricane Erin's outer circulation begins veering winds across Atlantic waters to a more north-northeasterly direction. Light and variable winds across Gulf waters to begin the day, and will be veering to a more northwesterly direction by the afternoon. Winds will remain northeasterly for the first half of Tuesday, but will be veering to a more north- northwesterly direction through the day on Tuesday. Wave heights remain at one foot or less for Atlantic waters on Monday and Gulf waters on Monday and Tuesday. Wave heights increase to 3-4 feet across northern Atlantic waters on Tuesday. The only exception is around thunderstorms, which could provide brief periods of rough seas and gusty winds. With the passage of Erin to the east of the Florida peninsula mid- late week, local Atlantic waters could see an increasing north- northeasterly swell during this time period. && .BEACHES... Issued at 102 AM EDT Mon Aug 18 2025 Increasing swell from Erin is expected as early as Tuesday, but more likely mid to late week. This will result in an increasing rip current threat for the Atlantic beaches and possible high surf concerns for Palm Beach county. && .PRELIMINARY POINT TEMPS/POPS... Miami 80 93 78 95 / 20 60 30 40 West Kendall 77 93 76 94 / 30 60 30 40 Opa-Locka 79 95 78 96 / 20 60 30 50 Homestead 78 93 78 93 / 30 60 30 40 Fort Lauderdale 80 92 78 94 / 30 60 30 50 N Ft Lauderdale 80 93 78 95 / 30 50 20 50 Pembroke Pines 80 96 79 97 / 20 60 30 50 West Palm Beach 78 93 77 95 / 30 50 20 60 Boca Raton 78 94 77 97 / 30 50 20 50 Naples 78 93 79 92 / 30 60 30 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM...Rizzuto LONG TERM....Rizzuto AVIATION...Redman
In the hours before
Special weather statement, Aug 18, 3:40 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Miami FL
340 PM EDT Mon Aug 18 2025
FLZ067-182015-
Inland Palm Beach County FL-
340 PM EDT Mon Aug 18 2025
...A strong thunderstorm will impact portions of central Palm Beach
County through 415 PM EDT...
At 340 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 8 miles southwest of Lion Country Safari Park,
or 11 miles east of Belle Glade, moving southwest at 10 mph.
HAZARD...Wind gusts of 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Belle Glade, South Bay, Belle Glade Camp, and Loxahatchee NWR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2678 8046 2664 8031 2641 8043 2637 8056
2666 8072
TIME...MOT...LOC 1940Z 049DEG 7KT 2665 8048
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CWCSpecial weather statement, Aug 18, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
421 PM EDT Mon Aug 18 2025
FLZ067-071-182045-
Inland Broward County FL-Inland Palm Beach County FL-
421 PM EDT Mon Aug 18 2025
...A strong thunderstorm will impact portions of north central
Broward and south central Palm Beach Counties through 445 PM EDT...
At 421 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 12 miles north of Mile Marker 30 On Alligator
Alley, or 17 miles west of Coral Springs, moving southwest at 5 mph.
HAZARD...Wind gusts of 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mile Marker 30 On Alligator Alley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2646 8054 2631 8039 2611 8053 2632 8076
TIME...MOT...LOC 2021Z 045DEG 6KT 2633 8054
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CWCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:40 PM EDT | Special Weather Statement | MFL | Palm Beach | 35 min |
| Aug 18, 3:46 PM EDT | Rip Current Statement | MFL | Broward, Miami-Dade, Palm Beach | 8 days |
| Aug 18, 5:12 PM EDT | Special Weather Statement | MFL | Broward | 33 min |
| Aug 18, 6:00 PM EDT | Special Weather Statement | MFL | Monroe | 30 min |
| Aug 18, 6:15 PM EDT | Special Marine Warning | MFL | 30 min | |
| Aug 18, 6:32 PM EDT | Special Weather Statement | MFL | Monroe | 28 min |
| Aug 18, 7:03 PM EDT | Special Marine Warning | MFL | 27 min | |
| Aug 18, 7:04 PM EDT | Special Weather Statement | MFL | Monroe | 26 min |
| Aug 18, 7:38 PM EDT | Special Weather Statement | MFL | Monroe | 37 min |
| Aug 18, 7:57 PM EDT | Special Marine Warning | MFL | 33 min |
Nearby
Special Weather Statements in Florida, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.